Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 112, NWS Lake Charles, LA

November 15, 2005Newton County, Texas

NWS Lake Charles, LA issued this severe thunderstorm warning at Nov 15, 2005, 3:37 PM CST for Newton County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 15, 2005, 3:37 PM CST (21:37 UTC)
Expired
Nov 15, 2005, 4:30 PM CST
In force
53 min
Issued by
NWS Lake Charles, LA
Area
Counties, with a storm outline in the text

County Newton County, TX

The radar

The Lake Charles radar (KLCH), 86 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.6 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2005-11-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1622 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2005-11-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 130 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1622 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
656 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
130 m²/s²
0-3 km storm-relative helicity
164 m²/s²
Significant tornado parameter
0.7
Supercell composite
4.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLCH 152137
SVRLCH
TXC351-152230-
/O.NEW.KLCH.SV.W.0112.051115T2137Z-051115T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
337 PM CST TUE NOV 15 2005

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NEWTON COUNTY IN SOUTHEAST TEXAS

* UNTIL 430 PM CST

* AT 332 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER
  BLEAKWOOD...AND MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM EXPECTED TO BE NEAR...
   NEWTON BY 345 PM CST
   BON WEIR BY 355 PM CST
   BURKEVILLE BY 400 PM CST

SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE
HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN.

CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE.

LAT...LON 3074 9386 3052 9388 3052 9376 3086 9357
      3103 9364

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 15, 2:32 PM CST, 1 hour 5 minutes earlier.

Area forecast discussion, Nov 15, 2:32 PM CST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
232 PM CST TUE NOV 15 2005

.SYNOPSIS...
A STRONG CANADIAN COLD FRONT IS MOVING RAPIDLY SOUTHEAST TROUGH
EAST TEXAS AND NORTHWEST LOUISIANA THIS AFTERNOON. SHOWERS AND
THUNDERSTORMS ARE DEVELOPING ALONG AND AHEAD OF THE FRONT.

THE SPECIAL 18Z UPPER AIR SOUNDING FROM KLCH CONTINUES TO SHOW AN
INCREASE IN MOISTURE AND INSTABILITY ACROSS THE AREA WITH CAPE
VALUES AROUND 3K J/KG AND PWAT NEAR 1.7 INCHES. WINDS HAVE BECOME A
LITTLE MORE UNI-DIRECTIONAL WITH DRY LAYERS STILL SEEN IN THE MID
LEVELS. THEREFORE...LOOKS LIKE SOME DAMAGING WIND GUSTS AND HAIL
WILL BE POSSIBLE WITH SOME OF THE STORMS AS THEY MOVE THROUGH.
HAVE ALREADY HAD WIND GUSTS AROUND 50 MPH IN VERNON PARISH WITH
STORMS THAT WENT THROUGH THERE ABOUT AN HOUR AGO.

A TORNADO WATCH IS IN EFFECT FROM SPC FOR THE LOUISIANA PARISHES
NORTH OF I-10 THROUGH 7 PM.

&&

.DISCUSSION...
COLD FRONT WILL CONTINUE TO MOVE RAPIDLY TO THE SOUTHEAST REACHING
THE LAKES AREA OF SOUTHEAST TEXAS IN A COUPLE OF HOURS AND EXITING
THE FORECAST AREA BY MIDNIGHT.

SHOWERS AND THUNDERSTORMS WILL CONTINUE UNTIL THE FRONT PASSES.

AFTER THE FRONT PASSES...DRIER AND MUCH COOLER AIR WILL MOVE IN.
STRONG NORTH WINDS BEHIND THE FRONT WITH 20 PLUS MPH SUSTAINED
WINDS POSSIBLE ACROSS THE SOUTHERN ZONES AND WILL ISSUE A NPW FOR
A LAKE WIND ADVISORY TO COVER THIS.

COLDEST AIRMASS OF THE SEASON WILL THEN BE THE STORY FOR THE
REMAINDER OF THE WEEK. THURSDAY MORNING LOOKS TO BE THE COLDEST
AT THIS POINT WITH BELOW FREEZING TEMPERATURES POSSIBLE ACROSS THE
NORTHERN ZONES.

A SECONDARY COLD FRONT WILL COME ACROSS THE FORECAST AREA ON
SUNDAY...HOWEVER VERY LIMITED MOISTURE AHEAD OF THIS FRONT AND WILL
LEAVE THE MENTION OF RAIN OUT OF THE FORECAST WITH ITS PASSAGE.

&&

.MARINE...
BREEZY SOUTHERLY WINDS WILL TURN TO THE NORTH THIS EVENING AND
OVERNIGHT AS A COLD FRONT MOVES ACROSS. STRONG COLD AIR ADVECTION
WITH LOW DEWPOINTS RIDING OVER STILL RELATIVELY WARM GULF
TEMPERATURES WILL CAUSE QUITE TURBULENT CONDITIONS. SUSTAINED
WINDS AROUND 30 TO 35 KNOTS WITH FREQUENT GUSTS ABOVE GALE FORCE.
THEREFORE..WILL CONTINUE THE GALE WARNING THAT WAS ISSUED EARLIER.
OFFSHORE WINDS WILL GRADUALLY LESSEN BUT CONTINUE ON THE STRONG
SIDE FOR THE NEXT FEW DAYS.

&&

.AVIATION...
THUNDERSTORMS WILL BE POSSIBLE THROUGH THE EVENING HOURS UNTIL THE
FRONT PASSES. IFR VISIBILITIES DUE TO HEAVY RAINFALL ALONG WITH
FREQUENT LIGHTNING AND STRONG WINDS WILL ACCOMPANY THE STORMS.
SKIES WILL GRADUALLY CLEAR OVERNIGHT INTO WEDNESDAY
MORNING...HOWEVER STRONG AND GUSTY NORTHERLY WINDS WILL OCCUR.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  48  59  35  60 /  70   0   0   0
KBPT  47  60  36  62 /  60   0   0   0
KAEX  42  58  31  59 /  60   0   0   0
KLFT  49  59  35  60 /  70   0   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...TORNADO WATCH UNTIL 7 PM TUESDAY FOR THE FOLLOWING ZONES:
     ACADIA...ALLEN...AVOYELLES...BEAUREGARD...CALCASIEU...
     EVANGELINE...JEFFERSON DAVIS...LAFAYETTE...RAPIDES...ST.
     LANDRY...AND VERNON.

     LAKE WIND ADVISORY FROM 7 PM TUESDAY TO 6 AM WEDNESDAY FOR THE
     FOLLOWING ZONES: ACADIA...CALCASIEU...CAMERON...IBERIA...
     JEFFERSON DAVIS...LAFAYETTE...LOWER ST. MARTIN...ST. MARY...
     UPPER ST. MARTIN...AND VERMILION.

TX...LAKE WIND ADVISORY FROM 7 PM TUESDAY TO 6 AM WEDNESDAY FOR THE
     FOLLOWING ZONES: JEFFERSON...AND ORANGE.

GM...GALE WARNING FROM 9 PM TUESDAY TO 9 AM WEDNESDAY FOR ALL
     COASTAL WATERS.

&&

RUA
Hazardous weather outlook, Nov 15, 5:30 AM CST, 10 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
530 AM CST TUE NOV 15 2005

GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-
216-161130-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT
20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO CAMERON, LA EXTENDING FROM
20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-
ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-
UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
530 AM CST TUE NOV 15 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GM...CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

A STRONG COLD FRONT WILL BRING A BAND OF THUNDERSTORMS THROUGH THE
AREA FROM THE NORTHWEST LATE TUESDAY AFTERNOON THROUGH EVENING.
THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD REACH
SEVERE LEVELS. A GALE WARNING IS IN EFFECT FOR THE COASTAL WATERS
BEGINNING THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A GALE WARNING IS IN EFFECT FOR THE COASTAL WATERS THROUGH
WEDNESDAY MORNING. A LAKE WIND ADVISORY COULD BE NECESSARY FOR
INLAND AREAS BY WEDNESDAY MORNING.

THE FIRST FREEZE OF THE SEASON IS EXPECTED THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON THROUGH THIS EVENING.

JS

In the hours before

Local storm report, Nov 15, 1:29 PM CST, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
129 PM CST TUE NOV 15 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     TSTM WND GST     FORT POLK               31.05N 93.21W
11/15/2005  52 MPH           VERNON             LA   ASOS

            FORT POLK ASOS RECORDED WIND GUST TO 52 MPH.

&&

SHAMBURGER
Local storm report, Nov 15, 1:30 PM CST, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
130 PM CST TUE NOV 15 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     HAIL             FORT POLK               31.05N 93.21W
11/15/2005  0.25 INCH        VERNON             LA   FIRE DEPT/RESCUE

            SOUTH FORT POLK FIRE DEPARTMENT REPORTED PEA SIZE HAIL.

&&

SHAMBURGER
Local storm report, Nov 15, 1:57 PM CST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
157 PM CST TUE NOV 15 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0127 PM     TSTM WND GST     4 NE FORT POLK          31.09N 93.16W
11/15/2005  51 MPH           VERNON             LA   ASOS

            KDNK ASOS ON NORTH SIDE OF FORT POLK RECORDED A WIND GUST
            TO 51 MPH.

&&

SHAMBURGER
Special weather statement, Nov 15, 3:25 PM CST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
325 PM CST TUE NOV 15 2005

TXZ181-182-201-152230-
HARDIN-JASPER-NEWTON-
325 PM CST TUE NOV 15 2005

...STORMS WITH EXCESSIVE LIGHTNING OVER HARDIN COUNTY...EASTERN
JASPER COUNTY...NEWTON COUNTY...

AT 316 PM CST...NATIONAL WEATHER SERVICE LIGHTNING DETECTION
EQUIPMENT INDICATED A LINE OF THUNDERSTORMS WITH EXCESSIVE LIGHTNING
FROM SILSBEE TO JASPER AND NEWTON...MOVING NORTHEAST AT 25 MPH.

IF YOU ARE OUTDOORS...TAKE SHELTER IN A BUILDING OR ENCLOSED
AUTOMOBILE. TREES AND OPEN SHELTERS FOUND ON GOLF COURSES OR PARKS OFFER
NO PROTECTION.

FN/JR

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 15, 2:54 PM CSTSevere Thunderstorm WarningLCHTyler66 min
Nov 15, 3:04 PM CSTLake Wind AdvisoryLCH21 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.